Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 32, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Jun 22, 2015, 6:24 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2015, 6:24 PM EDT (22:24 UTC)
- Expired
- Jun 22, 2015, 10:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
614 WHUS73 KAPX 222224 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 624 PM EDT MON JUN 22 2015 LMZ344>346-230630- /O.UPG.KAPX.SC.Y.0035.000000T0000Z-150623T1200Z/ /O.NEW.KAPX.GL.W.0032.150622T2224Z-150623T0600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 624 PM EDT MON JUN 22 2015 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-230630- /O.CON.KAPX.SC.Y.0035.000000T0000Z-150623T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 624 PM EDT MON JUN 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ341-342-LSZ321-322-230630- /O.CON.KAPX.SC.Y.0035.000000T0000Z-150623T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 624 PM EDT MON JUN 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
1 follow-up statement
886 WHUS73 KAPX 230230 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1030 PM EDT MON JUN 22 2015 LMZ344>346-231030- /O.CAN.KAPX.GL.W.0032.000000T0000Z-150623T0600Z/ /O.EXA.KAPX.SC.Y.0035.000000T0000Z-150623T1200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1030 PM EDT MON JUN 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-231030- /O.CON.KAPX.SC.Y.0035.000000T0000Z-150623T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1030 PM EDT MON JUN 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ341-342-LSZ321-322-231030- /O.CON.KAPX.SC.Y.0035.000000T0000Z-150623T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1030 PM EDT MON JUN 22 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jun 22, 4:00 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 22, 4:00 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EDT MON JUN 22 2015
.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 359 PM EDT MON JUN 22 2015
HIGH IMPACT WEATHER: SEVERE THUNDERSTORMS REMAIN POSSIBLE THIS
EVENING.
PRIMARY SURFACE LOW (1002MB) IS NEAR THE APOSTLE ISLANDS IN
WESTERN SUPERIOR. A WAKE LOW WAS A BIT SW OF GRB. THE PRECIP
CROSSING LOWER MI HAS DIFFUSED OUT ANY OBVIOUS SURFACE WARM
FRONT...EXCEPT FOR ONE OVER FAR NORTHERN LOWER MI (S OF PLN...N
OF ROGERS). AT THIS HOUR...CORE OF PRECIP BAND ARCED FROM
NORTHERN LAKE MI TO GRAYLING TO TAWAS...THEN SOUTH INTO THE THUMB.
SMALL AMOUNT OF THUNDER CONTAINED WITHIN. THE WAKE LOW WAS
CONTRIBUTING TO SOME GUSTY WINDS BOTH WITHIN AND BEHIND. CLOUD
COVER IS STARTING TO THIN IN W CENTRAL LOWER...AND HAS ALREADY
THINNED OUT SUBSTANTIALLY BACK IN WI. THIS IS AHEAD OF INCREASING
CONVECTION SEEN IN NE MN AND FAR NW WI.
IN THE VERY NEAR-TERM...CONTINUE TO TIME THE PROGRESS OF SHRA/TSRA
ACROSS NORTHERN MI. SVR THREAT IN THE NEXT 1-2 HOURS LOOKS
NEGLIGIBLE...WHILE WE WAIT FOR SOMETHING TO REFIRE.
INSTABILITY IN N-CENTRAL WI...IMMEDIATELY AHEAD OF CONVECTION TO
OUR NW...IS UNIMPRESSIVE (COMMON SURFACE PARCELS ARE MID 70S OVER
MID 60S. HOWEVER...A PLUME OF MLCAPES IN THE 500J/KG RANGE IS
NEARING NE WI...WHERE 80/70 SURFACE PARCELS ARE EMERGING.
CERTAINLY TIME FOR THIS TO IMPROVE SOMEWHAT. SOME OF THIS
INSTABILITY WILL BE ADVECTED (IN AN ELEVATED MANNER) INTO
SOUTHERN SECTIONS OF THIS FORECAST AREA. IT WILL NOT TAKE
MUCH...AS A 70-80KT 500MB JET IMPINGES ON THE AREA THIS EVENING...
CONTRIBUTING TO 0-6KM BULK SHEAR WELL IN EXCESS OF 50KT.
OVERALL...A LOW-END LIKELY POP REMAINS MOST REASONABLE FOR THIS
EVENING...WITH A CONTINUED MENTION OF SVR POSSIBLE. THIS IS IN
LINE WITH SPC OUTLOOKS. OUR WINDOW FOR SVR REMAINS CRACKED
SLIGHTLY OPEN.
OVERNIGHT...MOST PRECIP EXITS TO THE EAST AT OR SOON AFTER
MIDNIGHT. HOWEVER...WRAPAROUND SHRA COULD LINGER IN EASTERN UPPER
(ESPECIALLY THE ST MARYS VALLEY) MUCH LATER. ELSEWHERE...PARTIAL
CLEARING WILL BE SEEN.
MIN TEMPS FROM LOW/MID 50S NORTH TO LOW/MID 60S SE.
&&
.SHORT TERM...(TUESDAY THROUGH THURSDAY)
ISSUED AT 359 PM EDT MON JUN 22 2015
HIGH IMPACT WEATHER: LOOKS MINIMAL FOR WEDNESDAY NIGHT/THURSDAY
FORECAST CHALLENGE: THUNDERSTORMS OR RAIN ON WEDNESDAY NIGHT/
THURSDAY?
(6/23)TUESDAY...HIGH PRESSURE BUILDS INTO THE REGION AND BEGINS TO
DRY OUT FROM THE RAIN THAT WE GET FROM TODAY'S ACTIVITY. THE HIGH
STAYS OVER THE FORECAST AREA THROUGH THE NIGHT, PRODUCING MAINLY
SUNNY DAY AND MOSTLY CLEAR NIGHT.
(6/24)WEDNESDAY...IT LOOKS LIKE THAT THE WEAK TROUGH THAT TRAILS THE
SFC LOW TODAY, HANGS UP NORTH OF THE SFC HIGH, IN UPPER MICHIGAN, AS
A 500 MB JET STREAK MOVES INTO THE FORECAST AREA. MODELS ARE
BEGINNING TO PRODUCE RAIN ALONG THE TROUGH AS THE SFC HIGH MOVES
EAST. THE MODELS ARE SHOWING THE RAIN IN NW LOWER AND E UPPER
MICHIGAN AS THE SFC TROUGH BEGINS TO WEAKEN. HOWEVER, AT THE SAME
TIME, THE NEXT SYSTEM IS DEVELOPING IN THE CENTRAL PLAINS, A LOT
LIKE TODAY'S SYSTEM DID. THIS SETS UP RAIN ALONG THE WARM FRONT
SOUTH OF THE REGION. IN THE EVENING, THE THUNDERSTORMS ROLL IN.
WHILE THE MODELS HAS THE SAME LOOK AS THIS CURRENT SYSTEM WILL KEEP
IT DOWN PLAYED FOR NOW.
(6/25)THURSDAY...THE RAIN CONTINUES AS THE SFC LOW ENDS UP IN S
LOWER BY THE AFTERNOON. WHILE IT LOOKS LIKE THERE COULD BE SOME
THUNDER WITH THIS SYSTEM, AM WONDERING IF THE RAIN OR SHOWERS
WOULDN'T BE A BETTER IDEA AS NORTHERN MICHIGAN ENDS UP IN THE COOLER
AIR, NORTH OF THE SFC LOW.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 359 PM EDT MON JUN 22 2015
A WEAK MID-LEVEL WAVE IS PROGGED TO SLIDE THROUGH THE NRN GREAT
LAKES TO START THE PERIOD ON THURSDAY NIGHT...AIDING TO PRODUCE
SCATTERED SHOWERS ACROSS THE REGION. BEYOND THAT....NRN MICHIGAN
LIES BETWEEN SOUTHERN AND NORTHERN JET STREAMS WITH WEAK SURFACE
HIGH PRESSURE OVERHEAD LEADING TO WHAT IS EXPECTED TO BE DRY
CONDITIONS FOR THE WEEKEND. INTO NEXT WEEK...RAIN CHANCES INCREASE
AGAIN AS SEVERAL RIPPLES MIGRATE THROUGH RENEWED TROUGHING ACROSS
THE MIDWEST/GREAT LAKES.
IN TERMS OF TEMPERATURES...WITH NORMALS NOW APPROACHING THE UPPER
70S FOR THE END OF JUNE...WE'LL BE LOOKING AT MAINLY NEAR TO
SLIGHTLY BELOW NORMAL READINGS THROUGHOUT THE PERIOD AS HIGHS ARE
EXPECTED TO TOP OUT IN THE LOW-MIDDLE 70S AND OVERNIGHT LOWS IN THE
50S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 148 PM EDT MON JUN 22 2015
SHRA/PERHAPS TSRA THIS AFTERNOON. TSRA LIKELY THIS EVENING.
COLD FRONT WILL CROSS NORTHERN MI LATE THIS EVENING. INITIAL ROUND
OF SHRA/TSRA ENTERING LOWER MI...WITH STRONGER TSRA LARGELY
EXPECTED TO STAY TO OUR SOUTH THIS AFTERNOON. SOME THREAT FOR
BRIEF MVFR CONDITIONS. STRONGER TSRA POSSIBLE FOR THIS EVENING
WITH THE COLD FRONT...THOUGH THIS IS NOT CERTAIN GIVEN POTENTIAL
LACK OF INSTABILITY. GUSTY WINDS CERTAINLY POSSIBLE WITH EVENING
TSRA...AND BRIEF MVFR/IFR CONDITIONS. WE WILL DRY OUT OVERNIGHT
INTO TUESDAY MORNING BEHIND THE FRONT.
SOUTHERLY WINDS THIS AFTERNOON...GUSTY AT TIMES. WINDS VEERING W
AND NW OVERNIGHT AND TUESDAY...GUSTY TUESDAY.
&&
.MARINE...
ISSUED AT 359 PM EDT MON JUN 22 2015
RATHER VOLATILE OVER THE NEXT 12 HOURS OR SO...AS A COLD FRONT
SWINGS ACROSS THE REGION. POTENTIAL FOR SVR T-STORMS WILL INCREASE
UNTIL IT MOVES THRU...ESPECIALLY IN THE WATERS AROUND NORTHERN
LOWER MI.
GUSTY W TO NW WILL ARRIVE BEHIND THE COLD FRONT...ESPECIALLY
DURING THE DAY TUESDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BE
SEEN AGAIN ON MANY WATERS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR LMZ341-342.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR LMZ323-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR LSZ321-322.
&&
NEAR TERM...JAZ
SHORT TERM...JSL
LONG TERM...GILLEN
AVIATION...JAZ
MARINE...JAZHazardous weather outlook, Jun 22, 4:54 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 454 PM EDT MON JUN 22 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-232000- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 454 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THUNDERSTORMS WILL IMPACT PORTIONS OF NORTH CENTRAL AND NORTHEAST LOWER AND EASTERN UPPER MICHIGAN LATE THIS AFTERNOON AND EARLY THIS EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. THUNDERSTORMS ARE LIKELY LATER THIS EVENING...THROUGH AROUND MIDNIGHT...ACROSS ALL OF NORTHERN MICHIGAN. THESE STORMS HAVE A BETTER CHANCE OF BECOMING SEVERE...ESPECIALLY SOUTH OF M-32 IN NORTHERN LOWER MICHIGAN. THE PRIMARY THREAT THIS EVENING WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SMALL CHANCES FOR THUNDERSTORMS WILL BE FOUND WEDNESDAY NIGHT INTO THURSDAY. THESE STORMS WILL NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JZ
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.